Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 73, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 3, 2014, 3:07 PM EDT for Burke County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 3, 2014, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 117 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS52 KCAE 031907
SVRCAE
GAC033-031945-
/O.NEW.KCAE.SV.W.0073.140703T1907Z-140703T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
307 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 20 MILES NORTHWEST OF
WAYNESBORO...OR 13 MILES SOUTHWEST OF FORT GORDON...AND MOVING
SOUTHEAST AT 20 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WAYNESBORO
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL AT
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3311 8229 3322 8224 3327 8227 3330 8218
3328 8214 3326 8213 3323 8210 3324 8206
3323 8204 3323 8197 3326 8193 3323 8183
3294 8209
TIME...MOT...LOC 1907Z 308DEG 18KT 3326 8226
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:32 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 3, 2:32 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT THU JUL 3 2014 .SYNOPSIS... THE CENTER OF HURRICANE ARTHUR WILL BE OFF THE SOUTH CAROLINA COAST THIS AFTERNOON...AND CONTINUE MOVING NE TOWARDS THE OUTER BANKS OF NORTH CAROLINA TONIGHT. PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER. DRIER AIR WILL ENTER OUR REGION BEHIND THE SYSTEM...AND PROVIDE FAIR WEATHER FRIDAY THROUGH THE REMAINDER OF THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... HURRICANE ARTHUR WILL CONTINUE MOVING NORTHEASTWARD OFF THE SOUTH CAROLINA COAST THIS AFTERNOON. THE BULK OF THE MOISTURE AND WIND WILL REMAIN EAST OF THE FORECAST AREA. HOWEVER...BANDS OF SHOWERS OR THUNDERSTORMS AFFECT THE EXTREME EASTERN MIDLANDS THROUGH THE AFTERNOON. A SURFACE TROUGH OF LOW PRESSURE EXTENDED FROM THE MOUNTAINS INTO THE CENTRAL SAVANNAH RIVER AREA EARLY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS AHEAD OF THIS TROUGH WILL CROSS THE CSRA AND MIDLANDS THROUGH THE EVENING. GIVEN MODERATE INSTABILITY AND DRY AIR ALOFT...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. HAVE INDICATED POPS IN THE 30 TO 50 PERCENT RANGE...DIMINISHING DURING THE EVENING. EXPECT DRY WEATHER AND CLEARING SKIES AFTER MIDNIGHT. AFTERNOON HIGHS WILL RANGE FROM NEAR 90 EAST TO THE UPPER 90S WEST. THE SURFACE TROUGH SHOULD MOVE THROUGH THE AREA LATE TONIGHT. EXPECT OVERNIGHT LOWS IN THE UPPER 60S WEST TO LOWER 70S EAST AS DRIER AIR FILTERS INTO THE REGION. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... DRIER AIR WILL ENTER OUR REGION BEHIND ARTHUR AND THE UPPER AND SURFACE TROUGH....REINFORCED BY ANOTHER DRY SURFACE TROUGH COMING THROUGH FRIDAY NIGHT. MODELS INDICATE QUITE DRY AIR TO FILTER IN...WITH PRECIPITABLE WATER VALUES FALLING TO 0.75 TO 1 INCH...AND SURFACE DEWPOINTS MIXING DOWN INTO THE 50S IN THE AFTERNOON. FORECAST SOUNDINGS INDICATE A DRY AND CAPPED ATMOSPHERE THROUGH SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS SUGGEST A WEAK UPPER TROUGH OVER OUR REGION...WITH GRADUAL ATMOSPHERIC MOISTURE INCREASE...PROVIDING SLIGHT CHANCE POPS AT BEST OVER THE SOUTH FA SUNDAY AFTERNOON...AND REMAINDER OF THE FA MONDAY AFTERNOON. BY MID WEEK...THE E CONUS UPPER TROUGH MAY DIG SOME WHILE A SURFACE FRONT OR TROUGH APPROACHES FROM THE WEST AND MAY PROVIDE A SLIGHT INCREASE IN POPS INTO THE CHANCE CATEGORY. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HURRICANE ARTHUR WILL CONTINUE MOVING NORTHEAST AWAY FROM THE SOUTH CAROLINA COAST THIS AFTERNOON THROUGH TONIGHT. A SURFACE TROUGH OF LOW PRESSURE EXTENDING FROM THE SOUTH CAROLINA MOUNTAINS WILL CROSS THE TAF SITES THROUGH THE EVENING WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE INCLUDED VCTS FOR AGS/DNL. CONVECTION MAY BE MORE ISOLATED ACROSS THE MIDLANDS. EXPECT CONVECTION TO DIMINISH DURING THE EVENING. EXTENDED AVIATION OUTLOOK...NOT SIGNIFICANT IMPACTS TO AVIATION EXPECTED THROUGH MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 3, 3:16 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 316 AM EDT THU JUL 3 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 316 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:05 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, Richmond | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.